All Journal Entries Journals

Barbiturates and heart palps

Mar 19, 2011 - 3 comments

Well it's been around 5  days or so since my last dose. I have concluded that barbiturates cause or aggrevate heart palpitations and pounding. As my blood levels of butalbital build up, so too do my problems with palps, pounding, and abnormal beats. When the med is discontinued, the condition slowly decreases until finally i have no problems at all...and it seems to decrease at the rate at which the butalbital is being eliminated from my system.

This is an interesting observation. I take propranolol LA and barbiturates do speed up the metabolism of beta-blockers which in turn can cause the withdrawal effects from the dose of propranolol not lasting long enough....however i wonder if my problem is deeper than that. i wonder if perhaps barbiturates themselves can cause this problem without the adverse interaction with beta-blockers. i tried to search online for any info on this and haven't found much of anything. all i know is that as butalbital builds up in my system, the problems go right along with it. when it starts to leave my system, so too do the problems.

so, i'm 5 days clean of butalbital and having no problems with weird heart beats for the past couple days. i am having HUGE cravings right now for them......but i won't do it. the physical side effects i think have finally caught up with me.

when i'm on them:
dizziness
forgetting what i'm doing and why
waking up and not knowing what YEAR it is, or sometimes DECADE
heart palps
heart pounding
irregular heart beat
total lethargy
not feeling emotion
constantly wanting to get higher
i'm ALWAYS in constant head pain as it builds up in my system.
too many more to add right now....

when i'm off them:
my mind feels clear (except for the horrible urges)
i begin to feel real emotions (although sometimes i go kinda manic or crash into depression)
i'm not dizzy
more energy
FEEL GOOD
no heart palps
no pounding
i have one constant chronic urge as opposed to acute, severe urges through out the day for my next dose - this seems to be easier to deal with
i can sleep sometimes!
NO HEADACHES
NO HEADACHES!
NO HEADACHES!!!

so here's to hoping i can keep this going.


Comments
Post a Comment
406584_tn?1399591666
by 10356, Mar 20, 2011
my_mayberry's.. Here's to hoping you can keep this going !! sending positive thoughts too you. Your heart it a muscle and the Barbiturates play havoc on it... and the headaches.. your whole metabolism is slowed down. it also adds to depression.. Barbiturates are a wicked drug for it lulls you into a stupor you do not even realize you are in.. and in the mean time your organs are breaking down for lack of movement/nutrition... The longer you are off them the more you will find your depression lifting.. I'm was very glad when I read this for you are worth a good Healthy life full of Joy.. Keep a Positive outlook and a I can do attitude.. You will beat this demon !!.. lesa

Avatar_f_tn
by dee088, Mar 20, 2011
Congrats for your 5 days with NO fiorcet! I hope staying off will go uneventful for you. I too was prescribed fiorcet about 18 years ago. About 5 years ago I needed more pills to get rid of my migrains. The problem was the super bad migrains, I take the pills, then more pills, then more, then I forgot how many I took so I'd take more (real smart). Now these migrains would last days so I was a mess taking about 25 pills a day. I did not take them everyday, nor that amount for every migrain. Fiorcet was causing proplems with me (I had most of the symptoms you had) and of course my family. It was like watching a crazed, lost, drunk. After my last hospitalization my doctor and I talked and I told her its time to stop them. Death was right around the corner, not only for your liver. but the butalbital IS the real killer. I now take vicodin for my migrains which I have also been taking for my back for 22 years. I have never abused  vicodin but I am dependent on them. For my migrain from hell, I just wait it out or I will go to the hospital for a shot (haven't went yet). You have five wonderful days clean and I pray you keep going. It has been 6 months now since I had fiorcet but truthfully, I want them. I just keep thinking of the last time I took them. It landed me into the hospital in ICU on a breathing tube for 3 days then in a room for a week. I told the doctors I was trying to kill a migrain NOT myself but they didn't buy it so after the hospital stay I  went to a mental ward for 4 days. Stay away from fiorcet and stay strong you can do it! Keep us posted.

1135275_tn?1326582465
by my_mayberry, Mar 20, 2011
thank you!

i understand all too well what both of you are saying! every day its harder and harder to say no. today was really hard. however, i continue to feel physically better and better, so i'm hoping this will keep me going down the right path.

Post a Comment